Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Razor92

Will I receive another IB and get more side effects if I up my dosage?

Recommended Posts

Hey guys,

My derm prescribed me Accutane with 20mg dosage for the first two weeks, then 40mg for six weeks then I go back to see her to see how things are going, as I only have mild/moderate acne.

I started the course, taking 20mg a day, and within the first 3 days it cleared my skin up. I was amazed. However, then i got the infamous Intial Breakout. Lasted for about a week, and for me it was pretty brutal. I had to stay indoors for that week. I also recieved some of the common side effects, (chapped lips, dry skin etc), and also pain in my right knee, which i believe is because I dislocated it last year and never let it recover fully. Its not bad bad, but its made me stop playing football/soccer for a few weeks.

But I have carried on taking the 20mg and its working well. After the IB, things started clearing up. Still getting spots but much smaller, and fewer than the ones I was getting before.

Now tomorrow will be the start of my fourth week of the course, and was meant to be my second week of 40mg. But i've only been taking the 20mg. So I am not following my presription. I am not sure whether going up to 40mg will be the best idea. Just wondering what you think really?

My main concerns are the side effects. I hate having red, swollen, chapped lips, but at the moment I can keep it under control. I just dont want them to become worse if I go to 40mg. Also my knee, again its bearable at the moment, not causing me too much uncomfort, but will it become worse if I increase my dosage?

Another worry i've got is will i recieve another IB if I go up to 40mg? The first one I had was bad, and I dont want to risk another week locked inside the house.

You might be thinking 'stop being a wuss and take the 40' but I only have mild acne. Sometimes mild/moderate. And I think maybe going up to the 40mg will be 'cracking a nut with a sledgehammer' if you get me. Because at the moment, my face isnt perfect, but its ok. Better than before. And I think 20mg will do the trick eventually.

So just really wondering your guys opinions and would I receive another IB and worse side effects if I bump up to 40mg?

Thanks for reading.

Peace.

P.S - Does anyone have any remedies for getting rid of the red scars? People say lemon juice but wont that irritate the skin when on Accutane?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×